Alert archive / Pennsylvania / Excessive Heat Warnings in 2019
Excessive Heat Warning 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this excessive heat warning at Jul 5, 2019, 2:48 PM EDT for 4 counties in New Jersey; 5 counties in Pennsylvania; New Castle County, Delaware. It was in force for 28 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2019, 2:48 PM EDT (18:48 UTC)
- Expired
- Jul 6, 2019, 6:24 PM EDT
- In force
- 28 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 66 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:52 PM EDT | HEAVY RAIN 2.24 | Whitesbog, NJ | STORM TOTAL RAINFALL. |
| Jul 6, 2:06 PM EDT | FUNNEL CLOUD | 1 Nne Fellowship, NJ | VIDEO OF A FUNNEL CLOUD CROSSING I-295 NEAR EXIT 36. |
| Jul 6, 2:07 PM EDT | TSTM WND DMG | 1 Ne Fellowship, NJ | VEHICLE OVERTURNED AT GAITHER DR. AND FELLOWSHIP RD. NATURAL GAS LEAKS AND SOME BUILDING DAMAGE. TIME ESTIMATED FROM RADAR. |
| Jul 6, 2:07 PM EDT | TORNADO | Mount Laurel, NJ | A BRIEF LANDSPOUT TORNADO OCCURRED IN MOUNT LAUREL TOWNSHIP IN BURLINGTON COUNTY, NEW JERSEY. SURVEILLANCE VIDEO SHOWED THE TORNADO TOUCHING DOWN IN A COMMERCIAL WAREHOUSE PARKING LOT. THE TORNADO MOVED ACROSS THE PARKING LOT, OVERTURNING ONE CAR. THE TORNADO |
| Jul 6, 2:27 PM EDT | TSTM WND DMG | 3 Nne Mount Laurel, NJ | TREE DOWN ON LARCHMONT BLVD. TIME ESTIMATED FROM RADAR. |
| Jul 6, 4:04 PM EDT | TSTM WND DMG | Ridley Park, PA | REPORT OF SEVERAL TREES AND POWER LINES DOWN IN THE RIDLEY PARK AREA. TIME ESTIMATED FROM RADAR. |
| Jul 6, 4:15 PM EDT | TSTM WND GST 48 | Logan Twp., NJ | |
| Jul 6, 4:28 PM EDT | FLOOD | 1 Sse Upland, PA | FLOODING ON I-95 NEAR CHESTER, PA. |
| Jul 6, 4:37 PM EDT | FLOOD | Paulsboro, NJ | FLOODING ON NJ 44 IN BOTH DIRECTIONS AT DELAWARE ST. ALL LANES CLOSED. |
| Jul 6, 5:12 PM EDT | FLOOD | 1 S Eastwick, PA | FLOODING ON I-95. |
| Jul 6, 5:25 PM EDT | TSTM WND DMG | Buckingham Twp, PA | MULTIPLE TREES DOWN AT INTERSECTION OF RT 202 AND 413. TIME ESTIMATED FROM RADAR. |
| Jul 6, 5:45 PM EDT | TSTM WND DMG | 1 Sse Washington Crossi, NJ | TREE DOWN ON NJ 29 NORTHBOUND NEAR RIVER KNOLL DR. IN HOPEWELL TWP. ALL LANES CLOSED. TIME ESTIMATED FROM RADAR. |
| Jul 6, 6:00 PM EDT | FLOOD | Lahaska, PA | PHOTO ON SOCIAL MEDIA SHOWS ROAD FLOODED AND WATER UP TO CAR WHEELS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
088 WWUS71 KPHI 051848 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 248 PM EDT Fri Jul 5 2019 DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-061000- /O.UPG.KPHI.HT.Y.0001.000000T0000Z-190705T2200Z/ /O.NEW.KPHI.EH.W.0001.190705T1848Z-190706T2300Z/ New Castle-Mercer-Gloucester-Camden-Northwestern Burlington- Delaware-Philadelphia-Eastern Chester-Eastern Montgomery- Lower Bucks- Including the cities of Wilmington, Trenton, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Media, Philadelphia, West Chester, Kennett Square, Norristown, Lansdale, Morrisville, and Doylestown 248 PM EDT Fri Jul 5 2019 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT SATURDAY... The National Weather Service in Mount Holly has issued an Excessive Heat Warning, which is in effect until 7:00 PM Saturday. * HEAT INDEX VALUES...Around 100 into early this evening, and again on Saturday afternoon. * TEMPERATURES...Highs today and Saturday near 90 degrees. Lows tonight in the middle and upper 70s. * IMPACTS...The heat and humidity will create a hazard for those who spend an extended amount of time out of doors during the heat of the day. Also, the heat and humidity may cause problems for the elderly, especially for those who do not have access to air conditioning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to the early morning or late evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing, and drink plenty of water. To reduce your risk while working outdoors, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in a shaded or air conditioned environment. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. An Excessive Heat Warning means that a prolonged period of dangerously hot and humid conditions will occur. The combination of heat and humidity will create a DANGEROUS SITUATION in which heat illnesses are likely. Drink plenty of fluids, stay in an air- conditioned location, stay out of the sun, and check on elderly relatives and neighbors. Young children and pets should never be left unattended in a vehicle under any circumstance. This is especially true during warm or hot weather when a car's interior can reach lethal temperatures in a matter of minutes. && $$ Iovino
2 follow-up statements
262 WWUS71 KPHI 060723 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 323 AM EDT Sat Jul 6 2019 DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-062300- /O.CON.KPHI.EH.W.0001.000000T0000Z-190706T2300Z/ New Castle-Mercer-Gloucester-Camden-Northwestern Burlington- Delaware-Philadelphia-Eastern Chester-Eastern Montgomery- Lower Bucks- Including the cities of Wilmington, Trenton, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Media, Philadelphia, West Chester, Kennett Square, Norristown, Lansdale, Morrisville, and Doylestown 323 AM EDT Sat Jul 6 2019 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * HEAT INDEX VALUES...Around 100 degrees this afternoon into the early evening. * TEMPERATURES...High temperatures in the low 90s. * IMPACTS...The heat and humidity may cause heat stress during outdoor exertion or extended exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to the early morning or late evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing, and drink plenty of water. To reduce your risk while working outdoors, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in a shaded or air conditioned environment. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. An Excessive Heat Warning means that a prolonged period of dangerously hot and humid conditions will occur. The combination of heat and humidity will create a DANGEROUS SITUATION in which heat illnesses are likely. Drink plenty of fluids, stay in an air- conditioned location, stay out of the sun, and check on elderly relatives and neighbors. Young children and pets should never be left unattended in a vehicle under any circumstance. This is especially true during warm or hot weather when a car's interior can reach lethal temperatures in a matter of minutes. && $$ O'Hara
863 WWUS71 KPHI 062224 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 624 PM EDT Sat Jul 6 2019 DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-062330- /O.CAN.KPHI.EH.W.0001.000000T0000Z-190706T2300Z/ New Castle-Mercer-Gloucester-Camden-Northwestern Burlington- Delaware-Philadelphia-Eastern Chester-Eastern Montgomery- Lower Bucks- Including the cities of Wilmington, Trenton, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Media, Philadelphia, West Chester, Kennett Square, Norristown, Lansdale, Morrisville, and Doylestown 624 PM EDT Sat Jul 6 2019 ...EXCESSIVE HEAT WARNING IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Excessive Heat Warning. $$ Iovino
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this excessive heat warning went out at Jul 5, 12:08 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 5, 12:08 PM EDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1208 PM EDT Fri Jul 5 2019
.SYNOPSIS...
High pressure will remain offshore through the weekend. Low
pressure will move across southern Canada through Sunday. Its
attached fronts will affect the area today through early Sunday.
High pressure will build in behind the front for next week.
Another disturbance will arrive for the middle of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A warm front was lifting through our area at midday. The low
clouds were continuing to lift and there will be increasing
breaks of sunshine during the early afternoon.
This afternoon will be very warm and humid. High temperatures
will favor the upper 80s and the lower 90s. Readings will be a
bit cooler than that right along the coast, and in the elevated
terrain of the Poconos and far northern New Jersey.
Heat index values are forecast to approach 100 along the urban
corridor from Trenton to Philadelphia to Wilmington. As a
result, a Heat Advisory is in effect for that area until 6:00
PM.
Mixed layer CAPE values are expected to rise into the 1000 to
2000 J/kg range for this afternoon in much of southeastern
Pennsylvania, northeastern Maryland, Delaware and southern New
Jersey. As a result, we are anticipating another round of
afternoon showers and thunderstorms. The steering winds should
be rather light, so the storms will be slow moving, to the
northeast around 10 MPH or so. Precipitable water values will be
near 2 inches. Locally heavy rainfall is likely.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
Any showers and thunderstorms from the day will begin to
dissipate and taper off around or after sunset as daytime heat
and instability is lost. There could remain a few isolated
showers or thunderstorms overnight as a couple of weak short
wave/vorticity impulses move across the area, but they will not
be well organized.
The warm and humid airmass will remain in place across the area
through Friday night. As winds diminish overnight, there could
again be patchy fog and/or low clouds developing through the
night. Dense fog is not expected as there should be enough
turbulence with an approaching short wave/vorticity impulse.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Saturday/Sunday...It will remain unsettled Saturday into
Sunday, but improving conditions will arrive later Sunday from
north to south following a cold front. Scattered showers and
tstms will be across the area Saturday with downpours and
locally gusty winds expected. The front will drop down from the
north Sunday. The front will also have showers/tstms with it, so
higher pops will be in the grids for this period also. Highs
will be in the upper 80s to low 90s Saturday, but a little
cooler Sunday with mostly low/mid 80s. Dew points (humidity)
will decrease from north to south also on Sunday.
Monday/Tuesday/Wednesday...A mostly dry period with high
pressure building in from the north/west. Still a warm period,
but with the lower humidity, it shouldn't be too oppressive.
Highs mostly mid 80s Monday and upper 80s Tuesday and probably
back into the low 90s for Wednesday.
Thursday...Moisture begins to become more noticeable again as
high pressure offshore begins to pump the sultry air back across
the area. Some shortwave energy will probably trigger showers
and tstms in this period, so we have included some chc pops for
Thu and Thu ngt.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...MVFR ceilings are forecast to lift to VFR by 17Z or
18Z. Showers and a few thunderstorms will likely develop this
afternoon. Temporary lower conditions will occur with any
showers or thunderstorms.
Tonight...Any showers and thunderstorms are expected to come to
an end this evening. VFR conditions will continue for the first
half of the night, before low clouds and fog develop again
overnight. Areas of MVFR or IFR conditions can be expected.
Outlook...
Sat thru Sunday...Mostly VFR. Sct tstms/showers with lower
CIGS/VSBYS possible.
Sun night thru Tue...VFR expected.
&&
.MARINE...
Today-Tonight...Conditions expected to remain below advisory
levels today and tonight. A few showers or thunderstorms are
possible this afternoon which may lead to locally higher winds
and waves.
Outlook... Sub SCA advisory conditions expected. Sct tstms with
locally higher winds and seas Sat into Sun. Fair weather Mon
thru Wed.
Rip currents...A Low risk of dangerous rip currents is expected
today.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 6 PM EDT this evening for PAZ070-071-102-
104-106.
NJ...Heat Advisory until 6 PM EDT this evening for NJZ015-017>019.
DE...Heat Advisory until 6 PM EDT this evening for DEZ001.
MD...None.
MARINE...None.
&&
Synopsis...O'Hara
Near Term...Iovino
Short Term...Robertson
Long Term...O'Hara
Aviation...Robertson/O'Hara
Marine...Robertson/O'HaraHazardous weather outlook, Jul 5, 11:14 AM EDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1114 AM EDT Fri Jul 5 2019 DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023- 027-PAZ054-055-060>062-101-103-105-061515- Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex- Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Salem- Ocean-Cumberland-Atlantic-Cape May-Southeastern Burlington-Carbon- Monroe-Berks-Lehigh-Northampton-Western Chester-Western Montgomery- Upper Bucks- 1114 AM EDT Fri Jul 5 2019 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Thunderstorms this afternoon may produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-061515- New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-Delaware- Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks- 1114 AM EDT Fri Jul 5 2019 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Delaware, central New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Thunderstorms this afternoon may produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat index values will be near 100 degrees on Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-061515- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 1114 AM EDT Fri Jul 5 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. Thunderstorms this afternoon may produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-061515- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1114 AM EDT Fri Jul 5 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:27 AM EDT | Heat Advisory | PHI | Burlington, Camden, Gloucester, Mercer | 11 hr |
| Jul 5, 3:23 PM EDT | Areal Flood Advisory | PHI | Burlington | 4 hr |
| Jul 5, 3:24 PM EDT | Areal Flood Advisory | PHI | Burlington, Ocean | 36 min |
| Jul 5, 3:57 PM EDT | Flash Flood Warning | PHI | Burlington, Monmouth, Ocean | 4 hr |
| Jul 5, 4:08 PM EDT | Areal Flood Advisory | PHI | Camden | 4 hr |
| Jul 5, 5:05 PM EDT | Areal Flood Advisory | PHI | Camden, Gloucester | 3 hr |
| Jul 5, 5:54 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester | 39 min |
| Jul 5, 6:19 PM EDT | Areal Flood Advisory | PHI | Berks, Bucks, Chester, Montgomery | 119 min |
| Jul 5, 1:46 PM EDT | Areal Flood Advisory | PHI | Kent | 3 hr |
Nearby
Excessive Heat Warnings in Pennsylvania, 2019Excessive Heat Warnings in New Jersey, 2019Excessive Heat Warnings in Delaware, 2019Every excessive heat warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.